I have been taking methylprednisolone for nine years, and it seems to be the most effective treatment for my arthropathy. But now, I have osteoporosis, and was treated with Reclast IV a year ago. For a couple of months after the Reclast, I had more joint and muscle pain, which was attributed to the Reclast. I have also are read that Reclast can cause a fractured femur. So my question is, can anyone recommend another treatment for osteoporosis other than bisphosphonates, considering that I am probably going to remain on the methylprednisolone long term? I already take vitamin D, zinc, and calcium citrate.
Welcome to the site. I too have severe osteoporosis from several factors. Hysterectomy at 22, family history on Mothers side,, & prednisone use for Asthma & allergies. Some times you just cant get past using certain drugs that will help return your bones to a stonger state. You say you have tried Reclast, have you ever tried the orals like boniva or actonel? They don't cause much side effects. I was on about every one , but with my continuing bone loss & osteoarthritis, & the exception that I can't take hormone replacement therapy, I am now on Forteo, which dose have the osteosarcoma black box warning. It's a trade off. I watched my grandmother, Mother, & 7 aunts grow humped back & in severe pain, & because of my hysterectomy by the age of 40 I already had a 43% bone loss. I started early on the biphosphastes, but unfortuneatley they were there soon enough & the disease keeps progressing. After 12 of the 26 months on the Forteo, a new DEXA scan showed improvement of my bone mass. It was a record day for me, but came about because of a scare from my dentist about a possible bone cancer of the jaw. Several doctor & dental surgeon opinions, & bone scans etc... & scaring me to death later,it was decided I should continue the Forteo for the rest of the 14 months I had left. I have decided not to keep reading about trhe bone cancer warnings & hope & pray for the best. Sometimes that is all we can do! Hormone replacement has it's place if you are young enough, but it will not work for you from what you have written & comes with it's own problems of breast caner, phlebitis of the leg, etc... All drugs can cause problems for us, you just have to weigh the differences & hope for the best. I was told to stop walking because my femur may break. I still walk my dog, but carry a cell phone. If it breaks it does, & I can call for help.I don't want this to happen, but such is life. I also have GERD so bad I have to take prilosec or omeprazole mine is called. I heard from the FDA that it can cause your femur to break! I tried not taking it ,& had heartburn so bad I couldn't stand it, so like I said weigh the differences, I hated the heartburn so back on omeprazole. I wish you the best & hope I have helped in some way. Marvell gave you a good site to go to also to search out these drugs. I clicked on it & saw most were the biophosphates. Good luck, & hope you can make a good decision...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 May 2010 • 1 answer
Posted 11 May 2017 • 0 answers
Posted 14 Sep 2017 • 1 answer
Posted 12 Oct 2017 • 0 answers
Posted 5 Jun 2018 • 0 answers